To the Editor: In their retrospective analysis of 1568 patients with acute coronary syndrome who were treated with medication alone, Dr Ho and colleagues1 showed an approximately 2-fold increase in the rate of adverse events during the interval of 0 to 90 days after clopidogrel cessation compared with the interval of 91 to 180 days. Although the authors stated that such an increased risk for 0 to 90 days was consistent across the different durations of clopidogrel therapy in Table 3,1 there seemed to be an attenuation of the risk with a longer duration of clopidogrel therapy. In addition, despite the relatively large number of patients who took clopidogrel more than 270 days (n = 817), the adjusted incidence rate ratio comparing the intervals of 0 to 90 days vs 91 to 180 days did not reach statistical significance, suggesting a very small number of adverse events in this group of patients.
Kim DH. Adverse Events Associated With Stopping Clopidogrel After Acute Coronary Syndrome. JAMA. 2008;299(20):2388-2390. doi:10.1001/jama.299.20.jlt0528-f